Polynomial auction algorithms for shortest paths

Dimitri P. Bertsekas, Stefano Pallottino, Maria Grazia Scutellà

Research output: Contribution to journalArticlepeer-review

16 Scopus citations


In this paper we consider strongly polynomial variations of the auction algorithm for the single origin/many destinations shortest path problem. These variations are based on the idea of graph reduction, that is, deleting unnecessary arcs of the graph by using certain bounds naturally obtained in the course of the algorithm. We study the structure of the reduced graph and we exploit this structure to obtain algorithms with O (n min{m, n log n}) and O(n2) running time. Our computational experiments show that these algorithms outperform their closest competitors on randomly generated dense all destinations problems, and on a broad variety of few destination problems.

Original languageEnglish (US)
Pages (from-to)99-125
Number of pages27
JournalComputational Optimization and Applications
Issue number2
StatePublished - Apr 1995
Externally publishedYes


  • auction
  • network optimization
  • shortest path

ASJC Scopus subject areas

  • Control and Optimization
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Polynomial auction algorithms for shortest paths'. Together they form a unique fingerprint.

Cite this